MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/179/055
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the use of the product (an endotracheal tube), the customer noticed air was unable to be put in the cuff.So he removed it from the patient and submerged it in water.As a result, air bubbles came out of the tube tip.Also, water went into the pilot balloon.Additionally it was reported that a new tube was chosen and placed.No patient injury.
 
Additional Manufacturer Narrative
H10: device evaluation: the sample was returned for investigation.The sample was received in used condition without its original packaging open and inside in a plastic bag.The samples were visually inspected under normal conditions of illumination to detect sample conditions that could cause functional issues.A rip was found on tube tip; the complaint was confirmed.A syringe was connected to pilot balloon to allow air through the tube to confirm the place of the leak.The failure mode was traced to manufacturing (damaged) and inspection procedures not followed properly.For corrective action, a customer complaint notification was made to production personnel to explain the importance of adherence and following the procedure.A dhr review could not be performed in that no specific product was identified.No serial number was provided.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka,
minneapolis, MN 55442
MDR Report Key15166743
Report Number3012307300-2022-14728
Device Sequence Number11962205
Product Code BTR
UDI-Device Identifier15019315022098
UDI-Public15019315022098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/179/055
Device Catalogue Number100/179/055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown